Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 4, NWS Mobile, AL
NWS Mobile, AL issued this coastal flood statement at Nov 10, 2009, 10:35 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2009, 10:35 AM EST (15:35 UTC)
- Expired
- Nov 10, 2009, 11:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 101535 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 935 AM CST TUE NOV 10 2009 ...TIDES DECREASING RAPIDLY THIS MORNING...VERY LOW TIDES BELOW NORMAL POSSIBLE LATER TODAY... .TROPICAL STORM IDA HAS NOW BEEN DOWNGRADED TO EXTRA-TROPICAL. STRONG GALE FORCE NORTH WINDS ARE SWEEPING IN BEHIND THE DEPARTING SYSTEM. HIGH TIDES EXPECTED TO DECREASE RAPIDLY AND FALL BELOW NORMAL LATER TODAY. ALZ063-064-FLZ002-004-006-102345- /O.NEW.KMOB.CF.S.0004.091110T1535Z-091111T0400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 935 AM CST TUE NOV 10 2009 THE REMNANTS OF IDA ARE MOVING NORTH AND EAST OF THE AREA BRINGING GALE FORCE WIND FROM THE NORTH OVER AREA BAYS AND WATERWAYS. SOME TIDE STATIONS REPORT THAT TIDES 2 TO 3 FEET ABOVE NORMAL ARE STILL OCCURRING ALTHOUGH THEY ARE DECREASING RAPIDLY. THE PRESENCE OF HIGH TIDES WILL AFFECT PORT OPERATIONS AND VESSEL HANDLING THROUGH THIS AFTERNOON WHICH INCLUDES THE COASTAL WATERS OUT TO 60 NM OFF ALABAMA AND NORTHWEST FLORIDA...AS WELL AS MOBILE BAY. LATER THIS MORNING AND THIS AFTERNOON THE TIDE LEVEL MAY FALL SIGNIFICANTLY BELOW NORMAL DUE TO THE EFFECT OF STRONG NORTH WINDS PUSHING WATER OUT OF THE BAYS. SUCH CONDITIONS COULD RISK VESSELS BECOMING AGROUND...BLOCKING VITAL INTAKES AND FITTINGS. MARINERS...ESPECIALLY LARGE VESSEL OPERATORS AT ANCHOR...MOORED...OR OPERATING IN WATER DEPTH NEAR VESSEL DRAFT SHOULD WATCH FOR UNUSUALLY LOW TIDES THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Nov 10, 5:56 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 10, 5:56 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
456 AM CST TUE NOV 10 2009
.SHORT TERM...(TODAY THROUGH TONIGHT)LATEST NATIONAL HURRICANE FORECAST
HAS CENTER OF TROPICAL STORM IDA TRACKING NORTH-NORTHEASTWARD ALONG
THE WEST BANK OF MOBILE BAY THIS MORNING. IDA WILL INTERACT WITH A
STRONG UPPER TROUGH MOVING EAST OVER THE FORECAST AREA...CAUSING IDA
TO TURN MORE TOWARD THE EAST THIS AFTERNOON...EVENTUALLY TRACKING
ABOUT 10 TO 20 MILES NORTH OF THE I-10 CORRIDOR. IDA WILL CONTINUE
TO WEAKEN THROUGHOUT THE DAY AS IT MAKES ITS TRANSFORMATION TO AN
EXTRA-TROPICAL SYSTEM.
TIDE GAGES HAVE CONTINUED TO SHOW A RAPID RATE OF INCREASE IN HIGH
WATER LEVELS...WITH TOTAL STORM HEIGHTS CURRENTLY AT ABOUT THREE TO
FOUR FEET. STRONG NORTHWEST WINDS DEVELOPING THIS AFTERNOON WILL
ALLOW STORM TIDE HEIGHTS TO FALL JUST AS RAPIDLY. THE TROPICAL STORM
WARNING AND TROPICAL STORM WIND WARNING FOR INLAND AREAS WILL REMAIN
IN EFFECT THROUGH AT LEAST THE MORNING HOURS.
RAIN...HEAVY AT TIMES...WILL OCCUR PRIMARILY ACROSS THE NORTHEAST
PORTION OF THE FORECAST AREA THIS MORNING...WITH DIMINISHING RAIN
COVERAGE IN THE AFTERNOON AS IDA ENTRAINS MORE DRY AIR IN THE MID
LEVELS. RAINFALL AMOUNTS TODAY WILL RANGE FROM 1 TO 2 INCHES ACROSS
SOUTH CENTRAL ALABAMA...AND LESS THAN ONE INCH ACROSS THE REMAINDER
OF THE FORECAST AREA. THE FLASH FLOOD WATCH SHOULD BE ALLOWED TO
EXPIRE AT NOON TODAY. SKIES WILL CLEAR FROM WEST TO EAST THIS
AFTERNOON THROUGH THE OVERNIGHT NIGHT HOURS AND NORTHWEST WINDS
BRING COOLER AND DRIER AIR IN THE WAKE OF IDA. /22
WEDNESDAY THROUGH THURSDAY...IDA WILL CONTINUE TO MOVE EAST TO
NORTHEAST...AWAY FROM THE FA. COOLER NORTHERLY AIR WILL SET IN
BEHIND...WITH AIR DRIER THAN THE CURRENT TROPICAL AIRMASS...BUT THE
RETURN IS EXPECTED TO BE BACK TO SEASONAL LEVELS. WITH DISAGREEMENT
IN THE PATH IDA TAKES TODAY INTO TONIGHT...AND FROM THERE THE LATTER
HALF OF THE SHORT TERM...A SPREAD IS IN EVIDENCE BETWEEN THE
RESULTANT MOS. HAVE STARTED WITH THE GFS/MAV SOLUTION...BUT BUMPED UP
TEMPS A BIT FOR THE WEDNESDAY THROUGH THURSDAY TIME FRAME AS FEEL
THAT THERE WILL BE MORE WARMING THAN THE MAV/GFS SOLUTIONS IS ADVERTISING
...ESPECIALLY WITH THE IDA OCCURRING WHEN THE MOS TEXT PRODUCTS ARE IN
WINTER MODE.
.LONG TERM...(THURSDAY NIGHT ON)THURSDAY NIGHT INTO THE WEEKEND...MODELS
ARE IN PRETTY GOOD AGREEMENT...WITH A SHORTWAVE DIVING SOUTH OVER THE
EASTERN CONUS AND COMBINING WITH THE REMAINS OF IDA... THEN
ORGANIZING INTO A CLOSED LOW OFF THE CAROLINA COAST. FOR THE SAME
TIME PERIOD...A STACKED SET OF SHORTWAVES MOVES EAST OVER THE WESTERN
CONUS...MOVING OVER THE ROCKIES FRIDAY INTO FRIDAY NIGHT. ANOTHER
STRONG SHORTWAVE IS HOT ON THE HEELS OF THE FIRST SERIES OF
SHORTWAVES. FROM SATURDAY NIGHT ON...GUIDANCE IS ADVERTISING THIS
FOLLOWING SHORTWAVE ABSORBING THE LEADING ENERGY...BUT GUIDANCE IS
BEGINNING TO DISAGREE. SEEMS AS THOUGH THE ECMWF AND GFS HAVE
SWAPPED SOLUTIONS...WITH THE ECMWF PUSHING THE COMBINED ROCKIES UPPER
SHORTWAVE QUICKLY SOUTHEAST...PUSHING A FRONT ACROSS THE AREA MONDAY.
THE GFS IS NOW ADVERTISING A SLOW EASTWARD WANDERING...WITH A WEAKER
FRONT PUSHING ACROSS THE FA TUESDAY...THEN CONTINUING TO MEANDER EAST.
HAVE LESS THAN AVERAGE CONFIDENCE IN THE FORECAST.
&&
.AVIATION...(12Z ISSUANCE)IFR TO LIFR CEILINGS WILL OCCUR THIS
MORNING AS CENTER OF TROPICAL STORM IDA MOVES NORTHWARD BETWEEN KMOB
AND KBFM. SKIES WILL THEN CLEAR DURING THE LATE AFTERNOON AND
OVERNIGHT PERIODS. OCCASIONAL RAIN WILL PERSIST THROUGH THIS
MORNING...AND TAPER OFF IN THE AFTERNOON. STRONG NORTHERLY WINDS
WITH TROPICAL STORM FORCE WIND GUSTS WILL OCCUR THIS MORNING AT THE
MOBILE REGIONAL AIRPORT...BECOMING NORTHWEST IN AFTERNOON. STRONG
SOUTHEASTERLY WINDS WITH TROPICAL STORM FORCE WIND GUSTS WILL OCCUR
AT THE BROOKLEY AND PENSACOLA SITES...BECOMING NORTHWEST IN
AFTERNOON. WIND SPEEDS WILL GRADUALLY DECREASE AS IDA CONTINUES TO
WEAKEN. /22
&&
.MARINE...TROPICAL STORM IDA WILL CONTINUE TO TRACK NORTHWARD AND
MOVE INLAND ALONG THE WEST BANK OF MOBILE BAY THIS MORNING. A VERY
STRONG SOUTHERLY WIND FLOW AND SHARP INCREASES IN STORM TIDE HEIGHTS
WILL OCCUR THIS MORNING...FOLLOWED BY STRONG NORTHWEST WINDS AND
FALLING STORM TIDE HEIGHTS BY LATE AFTERNOON. A MODERATE TO STRONG
NORTHERLY WIND FLOW WILL CONTINUE INTO THURSDAY MORNING...AND SMALL
CRAFT ADVISORIES WILL BE ISSUED AFTER THE TROPICAL STORM WARNINGS ARE
DISCONTINUED. /22
&&
.FIRE WEATHER...AFTER IDA MOVES ONSHORE THIS MORNING...THEN SWINGS
EAST...NORTHERLY FLOW WILL SET IN OVER THE AREA. THE CLOSEST APPRECIABLY
DRIER AIR REMAINS WELL NORTH OF THE AREA...SO AM NOT EXPECTING ANY
PROBLEM WITH RH LEVELS DROPPING BELOW CRITICAL LEVELS FOR THE REST OF
THE WEEK. SOUTHERLY FLOW IS EXPECTED TO RETURN THIS WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 53 69 48 69 / 60 10 05 00 00
PENSACOLA 72 57 71 50 69 / 60 20 20 00 00
DESTIN 73 60 69 57 68 / 70 30 20 00 00
EVERGREEN 65 55 66 46 68 / 100 40 20 00 00
WAYNESBORO 65 51 68 43 68 / 70 10 05 00 00
CAMDEN 62 53 66 44 67 / 100 40 20 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
FL...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
22/16The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:36 PM EST | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Nov 10, 10:31 AM EST | Wind Advisory | MOB | 11 hr | |
| Nov 10, 10:34 AM EST | Gale Warning | MOB | 19 hr | |
| Nov 10, 10:34 AM EST | Small Craft Advisory | MOB | 8 hr | |
| Nov 10, 10:34 AM EST | Small Craft Advisory | MOB | 48 hr |
Nearby
Coastal Flood Statements in Florida, 2009Coastal Flood Statements in Alabama, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.